Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 11, 2019, 8:18 AM MDT. It took effect at Apr 11, 2019, 10:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2019, 8:18 AM MDT (14:18 UTC)
- In effect from
- Apr 11, 2019, 10:00 AM MDT
- Expired
- Apr 11, 2019, 2:09 PM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
235 WWUS75 KABQ 111418 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 818 AM MDT Thu Apr 11 2019 ...WINDY CONDITIONS TO REDEVELOP OVER PORTIONS OF NORTHWESTERN TO CENTRAL NEW MEXICO TODAY... .As a low pressure system departs New Mexico, a strong surface pressure gradient will linger over portions of the state with brisk northwest winds expected to redevelop. Winds will be strongest along a corridor stretching from northwestern New Mexico into central parts of the state where occasional gusts of 45 to 50 mph will be possible. NMZ501-504-507-511-518-519-521>523-120100- /O.NEW.KABQ.WI.Y.0026.190411T1600Z-190412T0100Z/ Northwest Plateau-Northwest Highlands-West Central Highlands- Jemez Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- 818 AM MDT Thu Apr 11 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 7 PM MDT this evening. * LOCATION...Northwest Plateau, Northwest Highlands, West Central Highlands, Jemez Mountains, Santa Fe Metro Area, Middle Rio Grande Valley/Albuquerque Metro Area, Sandia/Manzano Mountains, Estancia Valley, and the Central Highlands within New Mexico. * WINDS...Sustained from the northwest at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will increase through the mid to late morning, peaking in the early to mid afternoon. Winds will decrease in speed early this evening. * VISIBILITY...Localized areas near open fields and ongoing construction sites could observe temporary visibility reductions as low as 3 miles. * LOCAL IMPACTS...Strong cross winds can be expected on southwest to northeast oriented roads. Lightweight objects such as garbage cans and lawn furniture may be toppled or blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
858 WWUS75 KABQ 112009 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 209 PM MDT Thu Apr 11 2019 NMZ501-504-507-511-518-519-521>523-112115- /O.CAN.KABQ.WI.Y.0026.000000T0000Z-190412T0100Z/ Northwest Plateau-Northwest Highlands-West Central Highlands- Jemez Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- 209 PM MDT Thu Apr 11 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds are currently remaining below the established wind advisory criteria of 31 mph for sustained winds. While gusty conditions will persist into the late afternoon, winds are expected to remain below hazardous levels with a gradual decreasing trend. Therefore, the wind advisory will be cancelled. 52 $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 11, 5:27 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 11, 5:27 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 527 AM MDT Thu Apr 11 2019 .AVIATION... 12Z TAF CYCLE Storm system centered over wrn KS/NE at 11Z will continue movg ewd with strong nw flow aloft persisting over NM through 23Z. Back door cold front to reach KROW around 14Z with weak sfc lee trough developing aft 18Z. Expect occasional nw-nly wind gusts to around 40-45 kts especially along the central mt chain, portions of the Contdvd and ne NM. Terrain obscurations in MVFR cigs/vsbys in sct shrasn mainly north central and northeast NM through 23Z. && .PREV DISCUSSION...259 AM MDT Thu Apr 11 2019... .SYNOPSIS... Northwest flow aloft will produce below normal temperatures across all of northern and central New Mexico today. Rain showers and elevation snow showers will persist across the northern mountains today and spread into the northeast highlands and plains late this afternoon and this evening. A larger storm system will organize over Arizona Friday and move eastward across New Mexico on Saturday. Light rain and elevation snow will move into western portions of the state Friday morning and then expand across the entire area Friday night. As the storm moves east of New Mexico Saturday, precipitation will linger across central and eastern New Mexico. Precipitation amounts from this storm will be mainly light, but the Sangre de Cristos could receive a moderate snowfall. Drier and milder weather will follow the storm on Sunday and Monday. Another Pacific storm will bring increasing chances of precipitation across western and northern New Mexico on Tuesday and across central and eastern New Mexico on Wednesday. && .DISCUSSION... A moist northwest flow circulating around a very deep upper low over central Nebraska and southeast South Dakota will produce upslope rain and elevation snow showers across the northern mountains today. A weak vorticity maxima will move across northern New Mexico this afternoon and evening and will expand coverage of light rain and snow showers eastward across the northeast highlands and northeast plains. Northwest flow will keep cold air aloft over the region today with high temperatures 10 to 20 degrees below normal. An upper level trough will move across Arizona on Friday with increasing clouds across New Mexico and light rain and snow developing across western and north central New Mexico during the morning. Rain and snow showers will spread eastward across all of central New Mexico Friday afternoon. A moist east low level flow will develop Friday night, as the upper level trough moves across New Mexico. This will allow precipitation to spread across the entire area. A backdoor cold front will push across the eastern plains and northeast highlands on Saturday, as the upper level trough closes into an upper low and moves across southeast New Mexico and into west Texas. Moisture and cold air aloft associated with the upper low and surface convergence along the front will enhance precipitation across eastern New Mexico and the in the northeast highlands and east slopes of the Sangre de Cristo mountains. Daytime temperatures on Friday will be 10 to 20 degrees below normal. Colder air behind the backdoor front on Saturday will drop high temperatures 15 to 30 degrees below normal in the eastern plains and adjacent highlands to the west, while high temperatures across central and western New Mexico will be 10 to 15 degrees below normal. Snowfall amounts with this system look generally light, except in the Sangre de Cristos, where snowfall amounts could be moderate. Rain and snow showers will linger across the higher elevations of central New Mexico Saturday night in northwest flow behind the upper low over northern Texas and central Oklahoma. A flat ridge aloft will build in from the west on Sunday with dry weather and milder temperatures. Highs on Sunday will rebound to near normal across the entire area. Winds aloft will shift to the southwest on Monday, bringing much milder air to New Mexico from southern Arizona and northern Mexico. Breezy southwest winds on Monday will range between 15 and 25 mph. These downsloping winds will cause high temperatures east of the central mountains to peak between 5 and 12 degrees above normal, while temperatures to the west of the central mountains will only be slightly above normal. The GFS and ECMWF both show another Pacific storm system approaching the region on Tuesday and crossing New Mexico on Wednesday. The GFS track of the storm is farther north than the ECMWF and crosses northern New Mexico. A blend of solutions would yield light rain and snow south of I-40 and light to moderate rain and snow to the north, but it is too early to make accurate predictions. The higher confidence forecast is that Wednesday and Thursday will likely be colder than normal, as a Pacific cold front is projected to move across the state Tuesday night and a backdoor front will follow on Wednesday. 28 && .FIRE WEATHER... Storm system centered over eastern Colorado early this morning to continue moving east today. Despite the exiting system, brisk northwest flow will persist over the region, leading to continued gusty winds, but not as strong as yesterday. The stronger winds will be most likely in areas favored in northwest flow, such as the Clines Corners area, portions of the northwest mts/Contdvd and central mt chain. The combination of brisk winds and low humidities may lead to a few hours of critical conditions over southern portions of the East Central Plains and Middle Rio Grande Valley this afternoon, but not anticipating issuing any highlights due to the much cooler than normal temperatures and low Haines. Otherwise, light rain and snow showers will favor the north central and northeast today into this evening. Another weaker system will impact New Mexico Friday into Saturday before exiting Saturday night. Chances for wetting rain and light amounts of accumulating snow will be greatest over the higher terrain. High temperatures Friday and Saturday will run about 10-20 degrees cooler than normal. Sunday and Monday will be warmer and drier, with highs reaching normal or above by Monday. Increasing southwest winds Monday will assist the warmup, and produce several hours of critical fire weather conditions across the eastern plains Monday afternoon. Although gusty west winds are forecast Tuesday, temperatures will cool and there will be potential for showers west and north. There looks to be a substantial cold front next Wednesday, impacting the eastern plains. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 11, 3:04 AM MDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 304 AM MDT Thu Apr 11 2019 NMZ501>540-121100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 304 AM MDT Thu Apr 11 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Pacific low pressure system will move from Arizona on Friday to New Mexico on Saturday. Though precipitation is expected to be generally light, the Sangre de Cristos could pick up more than 6 inches of snow Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
In the hours before
Local storm report, Apr 11, 7:15 AM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 AM MDT THU APR 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 AM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
04/11/2019 M59 MPH TORRANCE NM ASOS
KCQC ASOS.
&&
EVENT NUMBER ABQ201901988
TRMNearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.